Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak chainability of pseudocones


Author: David P. Bellamy
Journal: Proc. Amer. Math. Soc. 48 (1975), 476-478
MSC: Primary 54F20
DOI: https://doi.org/10.1090/S0002-9939-1975-0365515-9
MathSciNet review: 0365515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A pseudocone over $ X$ is a compactification of $ (0, 1]$ with remainder $ X$. $ S$ is a circle. A characterization of those pseudocones over $ S$ which are weakly chainable is given. (A continuum is weakly chainable if and only if it is a continuous image of the pseudoarc.) Covering projections and liftings are used, and a simple geometric interpretation of the result is that a pseudocone over $ S$ is weakly chainable if and only if the absolute value of the winding number of any subarc of $ (0, 1]$ around $ S$ is bounded by some $ m > 0$.


References [Enhancements On Off] (What's this?)

  • [1] D. P. Bellamy, Topological properties of compactifications of a half open interval, Ph.D. Thesis, Michigan State University, East Lansing, Mich., 1968.
  • [2] -, An uncountable collection of chainable continua, Trans. Amer. Math. Soc. 160 (1971), 297-304. MR 44 #3292. MR 0286076 (44:3292)
  • [3] M. K. Fort, Jr., Images of plane continua, Amer. J. Math. 81 (1959), 541-546. MR 21 #5173. MR 0106441 (21:5173)
  • [4] A. Lelek, On weakly chainable continua, Fund. Math. 51 (1962/63), 271-282. MR 26 #742. MR 0143182 (26:742)
  • [5] J. Mioduszewski, A functional conception of snake-like continua, Fund. Math. 51 (1962/63), 179-189. MR 26 #1859. MR 0144313 (26:1859)
  • [6] Sam B. Nadler, Jr. and J. Quinn, Embeddability and structure properties of real curves, Mem. Amer. Math. Soc. No. 125 (1972). MR 0353278 (50:5762)
  • [7] Edwin H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 35 #1007. MR 0210112 (35:1007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20

Retrieve articles in all journals with MSC: 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0365515-9
Keywords: Compactification, covering projection, chainable continuum
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society